Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 16, 2016, 6:39 PM CDT for Martin County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2016, 6:39 PM CDT (23:39 UTC)
- Expired
- Mar 16, 2016, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS83 KMPX 162339
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT WED MAR 16 2016
MNZ082-091-170015-
MARTIN-WATONWAN-
639 PM CDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WATONWAN AND NORTHERN
MARTIN COUNTIES...
AT 639 PM CDT...A STRONG THUNDERSTORM WAS OVER ORMSBY...OR 19 MILES
NORTHWEST OF FAIRMONT...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...TRUMAN...TRIMONT...WELCOME...BUTTERFIELD...SOUTH BRANCH...
NORTHROP...ORMSBY...ODIN...FOXLAKE...ECHOLS AND FAIRMONT AIRPORT.
LAT...LON 4358 9450 4378 9486 4383 9486 4384 9487
4385 9486 4396 9486 4399 9473 4388 9436
4385 9436 4385 9425 4378 9425
TIME...MOT...LOC 2339Z 297DEG 51KT 4387 9470
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 16, 3:50 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 16, 3:50 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT WED MAR 16 2016
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 350 PM CDT WED MAR 16 2016
MAIN CHANGE TO WHAT WE HAD GOING WAS TO SHRINK THE WINTER WEATHER
ADVISORY DOWN TO JUST BARRON AND RUSK COUNTIES...AND MOVE THE END
TIME UP FROM 12Z TO 6Z TONIGHT. OTHER CHANGE WAS TO SLOW DOWN HOW
QUICKLY PRECIP CHANCES DROP SOUTH AGAIN TONIGHT.
THIS AFTERNOON...SURFACE LOW IS IN THE PROCESS OF OCCLUDING OVER THE
WRN U.P. OF MICHIGAN. DRY SLOT ON WATER VAPOR IS STARTING TO GET
CUT-OFF...BUT STILL HAVE A GOOD TROWAL ENHANCED BAND OF SNOW
STRETCHING FROM JUST WEST OF DULUTH DOWN TO LADYSMITH AND OVER TO
THE NORTH OF GREEN BAY. OUTSIDE OF THIS BAND OF HEAVIER PRECIP...IT
IS EITHER RAIN OR NO PRECIP...WHICH IS WHY ALL BUT BARRON AND RUSK
WERE REMOVED FROM THE ADVY. WE MOVED THE END TIME UP TO 6Z AS BY
THEN...THE WEAKENING OF THE DRY SLOT/TROWAL FEATURE ALREADY NOTED ON
WATER VAPOR WILL CONTINUE THROUGH THE AFTERNOON...AND BY 6Z...ALL
CAMS INDICATE PRECIP RATES WILL HAVE BEEN REDUCED CONSIDERABLY BY
THEN...WITH ANY ACCUMULATING SNOWS COMING TO AN END.
FOR THE WINDS...BY LATE MORNING...VISIBLE SATELLITE SHOWED MAINLY
SUNNY SKIES FROM MORRIS DOWN TO RED WING. THIS AREA HAS SINCE FILLED
IN WITH A DENSE STRATOCU FIELD...BUT BASED AT 6K FT...WHICH IS HOW
DEEP THIS AREA WAS ABLE TO MIX TO. THIS AREA OF DEEPER MIXING
ALONG AND SOUTH OF THE MORRIS TO RED WING LINE IS WHERE WE HAVE BEEN
ABLE TO ACHIEVE WIND GUSTS TO BETWEEN 40 AND 45 MPH. THIS IS MORE OR
LESS WHERE THE WIND ADVY WAS IN EFFECT AND WITH WINDS EXPECTED TO
DROP PRETTY QUICK WITH SUNSET...CURRENT ADVY SET TO END AT 7 PM LOOKS
FINE.
OUT ACROSS THE DAKOTAS...DEEP MIXING HAS ALLOWED FOR HIGH BASED
SHOWERS TO DEVELOP ON RADAR...BUT WITH DEWP DEPRESSIONS BETWEEN 20
AND 30 DEGREES...VERY LITTLE OF THIS IS ACTUALLY REACHING THE
GROUND. THROUGH ABOUT 3Z...WE SHOULD SEE RETURNS ON RADAR ALONG AND
SOUTH OF THE MN RIVER VALLEY...BUT DRY LOW LEVEL AIR PRECLUDED US
FROM GOING ANY HIGH THAN A 20 POP.
FOR TONIGHT AND TOMORROW...A CLOSED HIGH AT H5 IS FORECAST TO
DEVELOP OVER HUDSON BAY AND MOVE SW TOWARD WINNIPEG. THIS WILL FORCE
THE INVERTED TROUGH AND ASSOCIATED PRECIP MAINLY TO OUR NORTH BACK
SOUTH ACROSS THE MPX AREA TONIGHT THROUGH THE DAY THURSDAY.
HOWEVER...THE TROWAL FEATURE WE SEE TODAY...WILL HAVE BEEN WASHED
OUT BY TOMORROW...WITH NOTHING MORE THAN SOME SCATTERED SHOWERS AND
LIGHT PRECIP AMOUNTS MOVING FROM NORTH TO SOUTH ACROSS THE MPX AREA.
IT WILL BE COOL ENOUGH TONIGHT THROUGH THE MIDDLE OF THU MORNING TO
GIVE US MAINLY SNOW WITH THE SCATTERED SHOWERS...BUT THAT WILL
TRANSITION TO RAIN BY THE AFTERNOON.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 350 PM CDT WED MAR 16 2016
THE LONGER TERM CONCERNS THE EXTENT OF ANY REMAINING RAIN/SNOW
ASSOCIATED WITH THE UPPER TROUGH SWINGING SOUTH OVER THE AREA INTO
FRIDAY AND ASSOCIATED NORTHERN STREAM JET TROUGH DEVELOPMENT INTO
THE WEEKEND.
THE UPPER TROUGH SHOULD CONTINUE TO SWING SOUTH AND WEST THURSDAY
NIGHT AND GRADUALLY WEAKEN. SOME LIGHT SNOW IS POSSIBLE BUT LITTLE
ACCUMULATION IS EXPECTED. AS THE EASTERN CONUS TROUGH MOVES EAST
THE JET STREAM DROPS FARTHER SOUTH ALLOWING AN UPPER TROUGH TO
DEVELOP OVER THE NORTHERN PLAINS INTO MINNESOTA SATURDAY. THE 12Z
GFS IS MORE AMPLIFIED WITH THIS FEATURE AND DEVELOPS SOME MIXED
PRECIPITATION OVER MUCH OF THE MN CWA FRIDAY AND FRIDAY NIGHT. WE
WILL CONTINUE TO HOLD ONTO LOWER END POPS OVER THE WESTERN AND
SOUTHERN PORTION OF THE CWA AS A EAST TO NORTHEAST WIND SHOULD DRY
OUT MUCH OF WISCONSIN BY THEN. RIDGING WILL MOVE OVER THE REGION
THEN INTO MONDAY WITH AN OVERALL WARMING TREND. THE RETURN OF
WARMER AIR DOES BRING A THREAT OF PRECIPITATION BACK INTO THE
PICTURE FOR MONDAY NIGHT INTO WEDNESDAY. THERE ARE TIMING
DIFFERENCES AND GFS REMAINS MORE AMPLIFIED WITH THE INCOMING
PACIFIC WAVE FOR EARLY NEXT WEEK. WE WILL HOLD ONTO LOWER END
CHANCE POPS FOR NOW.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 103 PM CDT WED MAR 16 2016
GOING TAFS WERE IN PRETTY GOOD SHAPE...WITH -RA REMAINING AT EAU
THE REST OF THE AFTERNOON AND ALL OTHER TERMINALS REMAINING DRY.
ONCE RAIN LEAVES EAU...PROLONGED PERIOD OF VFR CIGS WILL ENSUE AS
WE WAIT ON AN INVERTED TROUGH TO DROP SOUTH LATE TONIGHT BEFORE
LOW CIGS AND PRECIP CHANCES RETURN. TIMED THOSE RETURN ON A BLEND
OF THE OF SLOWER NAM AND FASTER GFS. WIND SPEEDS WILL BE GREATEST
AT RWF THIS AFTERNOON THANKS TO CLEAR SKIES AND DEEPER
MIXING...BUT WE WILL LOSE MUCH OF THE PUNCH IN THE WINDS WITH THE
SETTING OF THE SUN...THOUGH WILL KEEP BETTER THAN 10KT SUSTAINED
WINDS MOST OF THIS TAF PERIOD.
KMSP...HIGH CONFIDENCE IN VFR CIGS AND DRY CONDITIONS THE REST OF
THE DAY. BASED ON SREF PROBS...GOOD CHANCE FOR SEEING SOME MVFR
CIGS BETWEEN 15Z AND 21Z THURSDAY...BUT GFS BASED MOS /MAV AND
LAMP/ IS NOT OVERLY AGGRESSIVE WITH BRINING MVFR CIGS BACK...SO
MAINTAINED AN MVFR FORECAST FOR NOW. ALSO EXPECT SCATTERED
SHOWERS TOMORROW...AND BY THE TIME THEY GET HERE...RAIN WILL BE
THE TYPE.
/OUTLOOK FOR KMSP/
FRI...MVFR. WIND NNE AT 10KT.
SAT...MVFR WITH -RASN. WIND N 5-10KT.
SUN...VFR/MVFR. WIND NW AT 15KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 1 AM CDT THURSDAY FOR WIZ015-016.
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ073>078-082>085-
091>093.
&&
SHORT TERM...MPG
LONG TERM...DWE
AVIATION...MPGHazardous weather outlook, Mar 16, 5:25 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 PM CDT WED MAR 16 2016 MNZ041>045-047>070-WIZ014-023>028-172230- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-POLK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 525 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ015-016-172230- BARRON-RUSK- 525 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 1 AM THURSDAY. SNOW ACCUMULATIONS OF A FEW INCHES ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ073>078-082>085-091>093-172230- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 525 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING. WIND GUSTS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 16, 6:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM SNOW 12 N BRUCE 45.63N 91.27W
03/16/2016 M2.8 INCH RUSK WI TRAINED SPOTTER
&&
ADLSpecial weather statement, Mar 16, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT WED MAR 16 2016
MNZ082-091-170015-
MARTIN-WATONWAN-
639 PM CDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WATONWAN AND NORTHERN
MARTIN COUNTIES...
AT 639 PM CDT...A STRONG THUNDERSTORM WAS OVER ORMSBY...OR 19 MILES
NORTHWEST OF FAIRMONT...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...TRUMAN...TRIMONT...WELCOME...BUTTERFIELD...SOUTH BRANCH...
NORTHROP...ORMSBY...ODIN...FOXLAKE...ECHOLS AND FAIRMONT AIRPORT.
LAT...LON 4358 9450 4378 9486 4383 9486 4384 9487
4385 9486 4396 9486 4399 9473 4388 9436
4385 9436 4385 9425 4378 9425
TIME...MOT...LOC 2339Z 297DEG 51KT 4387 9470
ADLNearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.